MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60AC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Prolapse (2475); Capsular Bag Tear (2639)
Date of Event 08/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A health care professional reported that during a routine surgery to remove a cataract from the patient's right eye, the capsule and the lens were dehisced.To strengthen it, the surgeon inserted a tension ring and then inserted a new lens.However, the haptic broke off of the lens inside the eye and ruptured the capsule resulting in the leaking of vitreous fluid.The surgeon then needed to perform a vitrectomy to remove this fluid and then stitched the incision in the eye closed without a lens inserted.Incident was fully explained to the patient in the treatment room as well as the plan to insert new lens at a later date when the eye has had time to heal.Consultant put a patch and eye shield over the eye.According to the additional information received, the trailing haptic was broken off the lens.The patient had an emergency vitrectomy performed and was sent home in order for eye to heal.Patient was brought back the following week.The surgery was completed the following week.Other relevant history: during a routine surgery to remove a cataract from the patient right eye, the capsule the lens sits in dehisced.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20370984
Report Number1119421-2024-01951
Device Sequence Number15149412
Product Code HQL
UDI-Device Identifier00380652552462
UDI-Public(01)00380652552462(17)270508(11)220510(10)15403640(21)15403640011
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMA60AC
Device Catalogue NumberMA60AC.170
Device Lot Number15403640
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2024
Supplement Date Received by Manufacturer11/01/2024
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date11/29/2024
Date Device Manufactured05/10/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TENSION RING.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age72 YR
Patient SexMale